MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient experienced vision is hazy noticeable while driving and reading.The iol was exchanged for another non-company lens model approximately 2 months following the initial implant procedure.Additional information has been received and stated that no patient harm, surgeon prognosis is good.The patient symptoms were resolved.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.10.The lens was returned on a folded piece of stiff white medical sponge inside a plastic bag.Solution and dried blood was observed on the lens.One haptic was broken in the distal area.The broken haptic was returned.The optic was cut into pieces.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge and handpiece were used with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint.The explanted lens was returned cut into pieces, typical of damage created to remove a lens from the eye.Each lens was subjected to a 100 percentage (%) assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the multifocal non-toric lens company 19.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a non-company, multifocal toric lens, 20.5 diopter lens.The completed questionnaire indicated that the patient's issues have resolved after replacing the lens.This information that a multifocal non-toric lens was replaced with a multifocal toric lens would suggest that the replacement lens model and diopter was an improved selection for this patient's vision needs.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19011155
Report Number1119421-2024-00588
Device Sequence Number8172213
Product Code MFK
UDI-Device Identifier00380652413633
UDI-Public00380652413633
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.195
Device Lot Number15605445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE C; MONARCH III INJECTOR; OCUCOAT
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexFemale